HomeAnswersObstetrics and Gynecologycontraceptive pillMy partner has been experiencing bleeding and lower abdominal pain after taking an I-pill post-unprotected sex. Please help.

What is an ideal way to treat stomach pain after taking contraceptive pill?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At July 21, 2023
Reviewed AtNovember 30, 2023

Patient's Query

Hello doctor,

My partner and I had unprotected sex one day after her period, for which she took an i-Pill the next night. She had her periods after five days of taking the pill, which lasted up to six days, but she has been experiencing stomach pain in the lower belly for the past two days. Kindly help.

Hello,

Welcome to icliniq.com.

I read your query and can understand your concern.

Given your circumstances, the time you had intercourse is considered safe and does not necessitate the use of an i-Pill (contraceptive pill). The bleeding she is experiencing is most likely withdrawal bleeding, which is a common side effect of using i-Pill. According to your description, you already had intercourse on a safe day, so there was no need for an unnecessary emergency contraceptive pill; the stomach pain could also be caused by some food she recently consumed. I advise her to take a tablet. Zerodol SP (Aceclofenac, Paracetamol and Seratiopeptidase) for pain, eat plenty of fruits and vegetables and stay hydrated.

I hope this helps.

Thank you and take care.

Regards.

Patient's Query

Hello doctor,

Thank you for the reply.

She has the sensation that a ball is inside her stomach, and her lower belly aches severely at times, with the intensity of the pain varying.

Kindly help.

Hello,

Welcome back to icliniq.com.

I read your query and can understand your concern.

I recommend that you get a USG (ultrasonography) and pelvic scan, as well as some serum electrolytes, a CBC (complete blood culture), and microscopic urine analysis. This is sometimes caused by an electrolyte imbalance.

I hope this helps.

Thank you and take care.

Regards.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sanap Sneha Umrao
Dr. Sanap Sneha Umrao

Obstetrics and Gynecology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy